MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. - PEARLAND HEARTSPAN; TROCAR

MERIT MEDICAL SYSTEMS, INC. - PEARLAND HEARTSPAN; TROCAR
Model Number 00884450160923
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reports that during a watchman implant, the physician noticed a small pericardial effusion after few attempts to make the transeptal cross.The physician decided to cancel the procedure for patient safety.The patient was transferred to the intensive cardiac unit for close monitoring.There were no other issues and the patient is in good condition.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
HEARTSPAN
Common Device Name
TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC. - PEARLAND
14646 kirby drive
houston TX 77047
MDR Report Key12397132
Report Number3010665433-2021-00071
Device Sequence Number11611017
Product Code DRC
UDI-Device Identifier00884450160923
UDI-Public00884450160923
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model Number00884450160923
Device Catalogue NumberFND-025-02/A
Device Lot NumberFND-025-02/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;